EconPapers    
Economics at your fingertips  
 

Optimality of the Friedman Rule in Economies with Distorting Taxes

Varadarajan Chari, Lawrence Christiano and Patrick Kehoe

No 4443, NBER Working Papers from National Bureau of Economic Research, Inc

Abstract: We find conditions for the Friedman rule to be optimal in three standard models of money. These conditions are homotheticity and separability assumptions on preferences similar to those in the public finance literature on optimal uniform commodity taxation. We show that there is no connection between our results and the result in the standard public finance literature that intermediate goods should not be taxed.

Date: 1993-08
Note: EFG
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (51)

Published as Journal of Monetary Economics, vol. 37, no. 2 (April 1996).

Downloads: (external link)
http://www.nber.org/papers/w4443.pdf (application/pdf)

Related works:
Journal Article: Optimality of the Friedman rule in economies with distorting taxes (1996) Downloads
Working Paper: Optimality of the Friedman rule in economies with distorting taxes (1993) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:nbr:nberwo:4443

Ordering information: This working paper can be ordered from
http://www.nber.org/papers/w4443

Access Statistics for this paper

More papers in NBER Working Papers from National Bureau of Economic Research, Inc National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.. Contact information at EDIRC.
Bibliographic data for series maintained by ().

 
Page updated 2025-03-19
Handle: RePEc:nbr:nberwo:4443